Thunderstorm Wind, Alfalfa
- When
- June 26, 2:07 PM CST
- Where
- Alfalfa County, Burlington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.900, -98.420
Estimated 60-65 mph wind gusts. No damage reported.
A line of storms formed along a cold front on the 26th and swept southeastward across Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of storms formed along a cold front on the 26th and swept southeastward across Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 26, 1:38 PM CST, 29 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 238 PM CDT SUN JUN 26 2016 .DISCUSSION... Daily convection will be main concern with some severe weather and potential flooding the main impacts moving forward. Next couple of days weak sfc boundary(s), outflow boundaries and weak upper support will be sufficient for scattered convection. Best chance today will be near low level boundary across northern Oklahoma. A secondary area could be in southwest OK and north TX as upper low cont to spin across west Texas. This weak sfc boundary still appears to be present on Monday, a bit farther south, and will once again act as a focus for convective development throughout the day. Current atmosphere is one with plenty of instability but very little, if any shear. So storms will be slow-moving and efficient rain producers. So heavy rainfall and wind will be main concerns with a secondary hail threat. As we move forward through the work week, we see upper ridge shift back westward and northwest flow develop across the Southern Plains. This will likely lead to nearly daily chances for storms across the area. Although some severe risk will be present, main concern may turn into a water issue, in the form of flooding. Still a bit early to determine exactly where the greatest threat may end up occurring. However, currently would appear northeast half of Oklahoma would be most likely area to see multiple rounds of heavy rainfall. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 93 72 90 / 30 30 50 30 Hobart OK 72 95 72 92 / 30 20 50 30 Wichita Falls TX 74 95 74 91 / 20 20 40 40 Gage OK 68 92 68 90 / 50 20 40 20 Ponca City OK 72 90 71 89 / 60 40 40 20 Durant OK 75 94 74 90 / 20 40 50 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 04/30
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 244 PM CDT SUN JUN 26 2016 OKZ004>048-050>052-TXZ083>090-270745- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 244 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF NORTHERN OKLAHOMA. THE MARGINAL RISK EXTENDS EAST AND NORTH OF A LINE FROM NEAR FREEDOM TO TALOGA TO MULHALL TO MANNFORD. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTHERN OKLAHOMA INTO THE EVENING. A FEW STORMS WILL BE STRONG TO SEVERE. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE THROUGH SUNSET. WITH THE SLOW MOVEMENT OF THE STORMS... THE PRIMARY HAZARD WILL BE LOCALLY HEAVY RAINFALL... WHICH MAY LEAD TO FLOODING. DAMAGING WINDS AND HAIL ARE ALSO POSSIBLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS NORTHERN AND WESTERN OKLAHOMA... WITH A CONTINUED CONCERN FOR HEAVY RAINFALL AND FLOODING. ISOLATED SHOWERS WILL CONTINUE TO DEVELOP FARTHER SOUTH... ACROSS CENTRAL AND SOUTHERN OKLAHOMA THROUGH SUNSET. NO SEVERE STORMS ARE EXPECTED WITH THIS ACTIVITY. HOWEVER... GUSTY WINDS AND BRIEF HEAVY RAINFALL ARE POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTHERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK INTO NEXT WEEKEND. HEAVY RAIN LEADING TO FLOODING WILL BE THE BIGGEST CONCERN THROUGHOUT THE WEEK. NO ORGANIZED SEVERE WEATHER IS EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT TIMES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
147 PM CDT SUN JUN 26 2016
OKZ005-011-261915-
MAJOR OK-WOODS OK-
147 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAJOR AND SOUTHEASTERN
WOODS COUNTIES UNTIL 215 PM CDT...
AT 145 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
ORIENTA...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3646 9847 3627 9831 3621 9870 3636 9877
3647 9849
TIME...MOT...LOC 1845Z 240DEG 16KT 3632 9864
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
212 PM CDT SUN JUN 26 2016
OKZ014-261945-
ROGER MILLS OK-
212 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGER MILLS COUNTY UNTIL
245 PM CDT...
AT 209 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES SOUTHWEST OF ANGORA TO 5 MILES NORTH OF CHEYENNE TO 5 MILES
SOUTHEAST OF REYDON...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3575 9986 3585 9964 3584 9962 3586 9960
3586 9956 3590 9955 3600 9938 3598 9938
3567 9948 3557 9971 3547 9998
TIME...MOT...LOC 1909Z 205DEG 18KT 3578 9950 3569 9970 3558 9988
30SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 220 PM CDT SUN JUN 26 2016 OKZ005-011-261945- MAJOR OK-WOODS OK- 220 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAJOR AND SOUTHEASTERN WOODS COUNTIES UNTIL 245 PM CDT... AT 217 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST OF WAYNOKA...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3630 9878 3638 9892 3662 9878 3649 9854 TIME...MOT...LOC 1917Z 205DEG 18KT 3641 9878 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT SUN JUN 26 2016
OKZ018-262000-
KINGFISHER OK-
225 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINGFISHER COUNTY
UNTIL 300 PM CDT...
AT 222 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF DOVER...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3597 9767 3594 9768 3594 9789 3607 9796
3617 9773 3616 9770
TIME...MOT...LOC 1922Z 247DEG 13KT 3602 9784
30SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 232 PM CDT SUN JUN 26 2016 OKZ011-262000- MAJOR OK- 232 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAJOR COUNTY UNTIL 300 PM CDT... AT 231 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRVIEW... MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3634 9824 3616 9848 3620 9868 3645 9845 TIME...MOT...LOC 1931Z 232DEG 19KT 3623 9851 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 242 PM CDT SUN JUN 26 2016 OKZ006-262015- ALFALFA OK- 242 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALFALFA COUNTY UNTIL 315 PM CDT... AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER INGERSOLL... MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3661 9837 3680 9853 3700 9838 3686 9812 TIME...MOT...LOC 1940Z 220DEG 20KT 3680 9839 30
The Vance AFB radar (KVNX), 31 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Estimated 60-65 mph wind gusts. No damage reported.
No damage reported.
One building had its roof partially peeled, and another smaller storage building was collapsed. Trees and a fence also sustained minor damage.
Estimated 50 to 60 mph wind gust. No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636991, 636992, 636993, 637480, 636995.